i have been taking terbinafine for about two or three weeks now . and usually i do not go to the bathroom every day unless i have an upset stomac,any way for the last three mornings i have went to the bathroom ,and noticed that my stool is green ,it has never done that before last week it was normal i want to know if the medication can cause that ,i feel fine otherwise ,just worried about what is goin on ,i did eat some greenbeans last week and greens the week before but that should have already passed through my system shouldn't it?
Can terbinafine effect the color of ones stool?
Question posted by turtle43 on 8 Nov 2012
Last updated on 28 January 2020 by period321
I experienced light green clay like stool being on lamisil
I've been using this medication for 4 weeks now, entering 5th week now.
This morning my stool was also indeed green. So is there a link between green stool and terbinafine, yes İ believe so.
I realize this question was asked quite some time ago but I recently took this medication myself & although it's not listed as a side effect it DID cause mine to be dark green as well !! I also completely lost all sense of taste !! Neither of these two side effects have changed as of yet. I took the medication for approx. 5-6wks & stopped as soon as I lost taste. It has been about 6 or 7 wks now !! So regardless of what anyone else tells you, yes... IT CAN EFFECT YOUR COLOR OF POOP & YOUR TASTE. Although, my husband took the same medication & he had None of the side effects !! Hope this helps someone else in the future.
I never had this side effect. I think you should see a doctor asap. Eating greens usually doesn't cause green stool, in my experience.
No such possible side effect listed nor reported.
Gastrointestinal side effects have included diarrhea (5.6%), dyspepsia (4.3%), taste disturbance (2.8%), nausea (2.6%), abdominal pain (2.4%), and flatulence (2.2%). Mild to moderate gastrointestinal discomfort, gastritis, gastric fullness, nausea and vomiting, taste alteration (rarely accompanied by discoloration of the tongue and/or disturbance in the sense of smell), hypogeusia, ageusia, and a metallic taste have been reported. At least one case of a drug reaction with eosinophilia and systemic symptoms associated with severe sialadenitis induced by terbinafine has been reported. Vomiting and pancreatitis have been reported during postmarketing experience.
Patients with hiatal hernia or gastric duodenal ulcer disease may be more likely to experience mild to moderate gastrointestinal discomfort, diarrhea, dyspepsia, nausea and vomiting, gastritis, gastric fullness, and flatulence.
Taste disturbances were typically noticed 5 to 8 weeks after starting therapy and returned to normal 2 to 5 weeks after stopping the medication. The taste alteration has been rarely accompanied by a discoloration of the tongue and/or a disturbance in the sense of smell.
An 80-year-old female experienced a drug reaction with eosinophilia and systemic symptoms (DRESS) secondary to severe sialadenitis coincident with terbinafine therapy. The patient was admitted with a generalized pruriginous eruption. She presented with erythematous and edematous widespread confluent plaques, with a scaly annular border. She had initiated terbinafine therapy 14 days before onset of the generalized rash, for a nonspecific squamous plaque of the trunk. DRESS induced by terbinafine was diagnosed and terbinafine intake was discontinued. Topical therapy was started with 0.5% clobetasol propionate cream applied to the whole body. The rash progressively improved and blood eosinophilia decreased.
Click on the link for more information and possible side effects:
I suggest you inform your Dr. with regards to what you are experiencing.
I am sorry, for I was not wearing my glasses, now I am and I read the following:
Call your doctor at once if you have symptoms of liver damage, such as nausea, upper stomach pain, itching, loss of appetite, dark urine, ""clay-colored stools""", jaundice (yellowing of the skin or eyes). These events can occur whether or not you have ever had liver problems before.
onychomycosis - fingernail, onychomycosis - toenail, terbinafine
- Terbinafine uses and safety info
- Terbinafine information for Healthcare Professionals (includes dosage details)
- Side effects of Terbinafine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.